Very confused and concerned

Am on my first week of Levo at 50mg...I feel worse than ever...i can barely sit disappointing - i suppose I should have researched it better...I was just so glad to have a diagnosis - been ill for years...Now Im scared by all the comments about bad doctors and treatment...My new doctor(who tested me) is not bad but they are ALL so dismissive these days it seems...So tired of feeling ill and I just want to cry and cry....Any words of hope welcome...

7 Replies

  • Welcome to the forum, EzGreen. It takes 7/14 days to feel any improvement when you first start taking Levothyroxine. Make sure you take your Levothyroxine with a full glass of water on an empty stomach one hour before food/drink or two hours after. Take it 2 hours away from other medication and supplements and 4 hours away from iron and calcium.

    You should have a follow up blood test 4/6 weeks after starting Levothyroxine as the starter dose often needs increasing, usually in 25mcg increments. Any change in dose should be followed up by a blood test 6/8 weeks later to ensure you are optimally medicated. Don't take your Levothyroxine until after your blood test as it will skew the results otherwise.

    Always request a print out of your blood results with the lab ref ranges (the figures in brackets after your results) so you can monitor your own thyroid health and post the results in a new question if you want them interpreted or you need advice.

  • Great advice from Clutter! :)

    Just want to add that there is some really helpful info here:



  • Big hugs to you - I don't have any answers as I am not an expert but just try and hang on in there - it may take time to adjust. Hopefully people will be able to help you on here and please let us know how you get on. Maybe try taking one day at a time and let's hope you feel better soon.

  • Snap!

    Not sure they're words of hope as such, but just so you know you're not alone - I'm on day 9 of taking 50mg of Levo & feeling no better, perhaps worse even, really so so sick of feeling unwell it's untrue!

    But from what I've read it takes a while to get in your system & for things to even out, & to get the dosage right, so I guess it's a case of suck it & see.

    My doctor started me on 50 & I'm to double it to 100 after two weeks then go back for a check up after being on that for two weeks. So hang on in there & hopefully it'll get better.

    Fingers crossed for you/our journeys... It's still early days x

  • Hello there, no expert here either...I was diagnosed about 4 and a bit months ago. I thought I had started the change as I'm a wrinklie, but was hypo which I'd never heard of. I felt unwell before taking levo, and at the moment still have some issues, but some of the worse ones have/ are receding. A couple of others have popped up however....with guidance on here I'm having some others tests done, have changed some of the stuff I'm eating and drinking, and learning very slowly how to help myself along.

    I hope you start to feel better soon, read all the advice you can and give it a bit of time. If you were a long time going downhill it can take time to re adjust. I'm not there yet but I am hopefully on the up.

    Take care and wishing you well.

  • You will feel better but it can take a while - be patient! You will gets lots of support and excellent advice here - good you are here so soon - I did not find TUK until three years after diagnosis - it has been a godsend

  • EzGreen..When first starting, your dose is usually too low to improve symptoms, but high enough to lower you own bodies production of thyroid hormone, which will make you feel worse.

You may also like...